Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 2, NWS North Platte, NE

February 25, 202526 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 25, 2025, 1:10 AM MST for 26 counties in Nebraska. It took effect at Feb 25, 2025, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2025, 1:10 AM MST (08:10 UTC)
In effect from
Feb 25, 2025, 11:00 AM MST
Expired
Feb 25, 2025, 7:00 PM MST
In force
8 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2763 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WWUS83 KLBF 250810
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
210 AM CST Tue Feb 25 2025

NEZ204-206-208-209-252100-
/O.NEW.KLBF.FW.W.0002.250225T1800Z-250226T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
210 AM CST Tue Feb 25 2025 /110 AM MST Tue Feb 25 2025/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
7 PM CST /6 PM MST/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS
FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low humidity and gusty winds, which is in effect
from noon CST /11 AM MST/ today to 7 PM CST /6 PM MST/ this 
evening.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest and Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...Noon to 7 PM CST this evening, 11 AM to 6 PM MST this 
  evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph, becoming
  northwest early this evening.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 72 degrees.

* LIGHTNING...None.

* IMPACTS...Any fire start will likely spread rapidly and become
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
230 
WWUS83 KLBF 251600
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1000 AM CST Tue Feb 25 2025

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON INTO THE
EARLY EVENING HOURS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

NEZ210-219-260200-
/O.EXB.KLBF.FW.W.0002.250225T1800Z-250226T0200Z/
Frenchman Basin-Loess Plains-
1000 AM CST Tue Feb 25 2025 /900 AM MST Tue Feb 25 2025/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING FOR DRY LIGHTNING...LOW RELATIVE HUMIDITY...AND GUSTY
WINDS...

The National Weather Service in North Platte has issued a Red
Flag Warning for dry lightning, low relative humidity and gusty
winds, which is in effect until 8 PM CST /7 PM MST/ this evening.

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire 
  Weather Zone 219 Loess Plains.

* TIMING...Noon to 7 PM CST this evening, 11 AM to 6 PM MST this 
  evening.

* WINDS...West 15 to 20 mph with gusts up to 35 mph. Winds will
  shift to the northwest early this evening and remain gusty
  through the evening hours.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...Up to 73.

* LIGHTNING...Isolated.

* IMPACTS...Any fire start will spread rapidly and become 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208-209-260200-
/O.EXT.KLBF.FW.W.0002.250225T1800Z-250226T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-
1000 AM CST Tue Feb 25 2025 /900 AM MST Tue Feb 25 2025/

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest and Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...Noon to 7 PM CST this evening, 11 AM to 6 PM MST this 
  evening.

* WINDS...West 20 to 30 mph with gusts up to 45 mph. Winds will
  shift to the northwest late this afternoon and remain gusty
  through the evening hours.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 71.

* LIGHTNING...None.

* IMPACTS...Any fire start will spread rapidly and become 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
612 
WWUS83 KLBF 260155
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
755 PM CST Tue Feb 25 2025


NEZ204-206-208>210-219-260300-
/O.EXP.KLBF.FW.W.0002.000000T0000Z-250226T0200Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
755 PM CST Tue Feb 25 2025 /655 PM MST Tue Feb 25 2025/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA...

Critical fire weather conditions are no longer expected tonight 
across central or western Nebraska so the Red Flag Warning will be
allowed to expire. However humidity recovery overnight will be 
poor and winds will remain gusty through early tonight so 
continue to exercise caution with campfires, cigarettes, and other
open flames.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 24, 9:24 PM MST, 3 hours 46 minutes earlier. Its key messages:

  • Warm week ahead with average daily highs 10 to 20 degrees above normal.
  • Gusty northwest winds this afternoon and again Tuesday afternoon though Wednesday. Wind gusts to 35 mph are possible.
  • Elevated fire weather conditions are possible with near critical fire weather conditions Tuesday and Friday due to the combination of gusty winds and low humidity.
Area forecast discussion, Feb 24, 9:24 PM MST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1024 PM CST Mon Feb 24 2025

.KEY MESSAGES...

- Warm week ahead with average daily highs 10 to 20 degrees above
  normal.

- Gusty northwest winds this afternoon and again Tuesday
  afternoon though Wednesday. Wind gusts to 35 mph are
  possible.

- Elevated fire weather conditions are possible with near
  critical fire weather conditions Tuesday and Friday due to the
  combination of gusty winds and low humidity.

&&

.SYNOPSIS...
Issued at 309 PM CST Mon Feb 24 2025

H5 analysis this morning had a fairly low amplitude pattern
across the CONUS. The main features of note were a shortwave
trough which extended from southern Alabama, west-southwest into
southern Texas. Along the US-Canadian border, disturbances were
noted over the northern Great Lakes and over northern Montana.
A stronger disturbance was noted approximately 500 miles off the
coast of southern Oregon. The northern Montana disturbance, had
shifted east into western North Dakota this afternoon. South of
this feature, a pseudo cold front/surface trough had pushed
into northwestern portions of the forecast area this afternoon.
A few radar returns were noted over northern portions of the
forecast area this afternoon with no precipitation reaching the
ground. Winds were gusty this afternoon and were generally in
the 25 to 35 MPH range, however, Imperial did have a peak gust
of 43 MPH over the past hour. Skies were clear to partly cloudy
and temperatures as of 2 PM CST, ranged from 59 degrees at
Gordon, to 66 degrees at Imperial.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 309 PM CST Mon Feb 24 2025

Gusty northwesterly winds in association with the surface
trough mentioned above, will subside shortly after 01z this
evening before shifting to the west and southwest overnight.
Overnight lows will bottom out around 30 degrees across the
area. On Tuesday, a shortwave will migrate across Montana,
approaching the western Dakotas late in the day. A surface
trough will migrate from the panhandle into central Nebraska by
afternoon. Along and ahead of the trough, H85 temps will
approach 14 to 16C Wednesday afternoon. With respect to
temperatures Tuesday, trended highs more toward the upper end of
the NBM, MET and MAV guidance as the deterministic NBM
continues to have a slight cool bias. In addition to the very
warm temperatures tomorrow, fire weather conditions could reach
near critical levels, especially over the western half of the
forecast area as the trough is expected to reside over central
into northeastern Nebraska at 21z. Immediately behind the front,
there is gust potential to over 25 MPH. This combined with
minimum RH around 20 percent, will lead to some pockets of near
critical fire weather conditions tomorrow afternoon, in western
and northwestern areas. Winds will remain gusty into the evening
hours given the decent amount of cold air advection behind the
front.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 309 PM CST Mon Feb 24 2025

Gusty northwesterly winds will develop Wednesday afternoon as
mainly clear skies and decent mixing potential up to H85 is
expected. Winds at this level are forecast at around 20 to 25
KTS with a unidirectional component to the surface. Temperatures
Wednesday will top out in the lower 50s with resultant min RH
as low as 30 percent Wednesday afternoon. Temperatures will
climb back into the upper 50s to lower 60s Thursday and Friday.
Winds on Friday will be breezy with near critical fire weather
conditions possible across the forecast area during the
afternoon hours. Saturday looks to be slightly cooler,
especially over the northeastern forecast area thanks to a shot
of arctic air over the Great Lakes. ATTM, the bulk of this will
stay well east of the forecast area, however some impacts of
this will be felt in the northeastern forecast area. Beyond
Saturday, temperatures will warm back upper 50s/60s for Sunday
and Monday. The latest deterministic GFS and EC solns are
hinting at Four Corners low midweek next week. The ensembles are
still divergent with lifting this feature east as an open wave
or closed low. This will play heavily in not only the amount of
precipitation, but p-types and winter impacts.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1025 PM CST Mon Feb 24 2025

VFR conditions are expected to prevail through Tuesday night
across all of western and north central Nebraska. Winds remain
light from the southwest through sunrise, then strengthen from
the west-northwest Tuesday afternoon. Gusts of 25 to 35kts are
expected before winds weaken after sunset.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Brown
Hazardous weather outlook, Feb 24, 2:15 PM MST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
315 PM CST Mon Feb 24 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-252115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
315 PM CST Mon Feb 24 2025 /215 PM MST Mon Feb 24 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Elevated fire weather will continue through early evening due to a
combination of well above average temperatures and gusty northwest
winds. The strongest wind gusts will are expected across the
Panhandle and southwest Nebraska, with gusts of 35 to 40 miles per
hour.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated fire weather concerns possible during the afternoon hours
on Tuesday, Thursday, and Friday, largely driven by above average
temperatures and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.